Alert archive / Ohio / Flash Flood Warnings in 2009
Flash Flood Warning 17, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 4, 2009, 8:11 AM EDT for Warren County, Ohio. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2009, 8:11 AM EDT (12:11 UTC)
- Expired
- Aug 4, 2009, 10:15 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Warren County, OH
The radar
The Cincinnati radar (KILN), 38 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 8:11 AM EDT | FLASH FLOOD | Morrow, OH | FLASH FLOODING REPORTED BETWEEN DEARFIELD TOWNSHIP AND MORROW WITH PEOPLE TRAPPED IN VEHICLES NEAR COLUMBIA ROAD AND MASON-MORROW ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 0.2 hours before the alert went out and 374 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KILN 041211
FFWILN
OHC165-041415-
/O.NEW.KILN.FF.W.0017.090804T1211Z-090804T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
811 AM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN WARREN COUNTY IN SOUTHWEST OHIO...
* UNTIL 1015 AM EDT.
* AT 805 AM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING NEAR COLUMBIA ROAD
AND MASON-MORROW ROAD IN SOUTHERN WARREN COUNTY.
* RADAR INDICATED THAT THE HEAVY RAINFALL HAS SUBSIDED ACROSS THE
AREA. HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL CAUSE
FLASH FLOODING TO CONTINUE TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...MASON AND
MORROW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3942 8433 3939 8416 3925 8401 3926 8423
3928 8427 3929 8427 3929 8430 3931 8435
$$2 follow-up statements
000
WGUS71 KILN 041258
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
858 AM EDT TUE AUG 4 2009
OHC165-041415-
/O.CON.KILN.FF.W.0017.000000T0000Z-090804T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN OH-
858 AM EDT TUE AUG 4 2009
...FLASH FLOOD WARNING CONTINUES FOR SOUTHWESTERN WARREN COUNTY UNTIL
1015 AM EDT...
AT 856 AM EDT...LAW ENFORCEMENT OFFICIALS CONTINUED TO REPORT HIGH
WATER OVER AREA ROADWAYS...ESPECIALLY ACROSS DEERFIELD TOWNSHIP.
RUNOFF FROM PREVIOUS RAINFALL WILL CONTINUE TO DIMINISH ACROSS THE
WARNED AREA THROUGH 1015 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3942 8433 3939 8416 3925 8401 3926 8423
3928 8427 3929 8427 3929 8430 3931 8435
$$000
WGUS71 KILN 041414
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1014 AM EDT TUE AUG 4 2009
OHC165-041424-
/O.EXP.KILN.FF.W.0017.000000T0000Z-090804T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN OH-
1014 AM EDT TUE AUG 4 2009
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WARREN COUNTY WILL EXPIRE
AT 1015 AM EDT...
STREAMS AND CREEKS IN THE WARNED AREA WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. HOWEVER...ADDITIONAL SHOWERS AND
THUNDERSTORMS ARE EXPECTED THROUGH THE DAY...SO FLOODING MAY BECOME
AN ISSUE AGAIN. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3942 8433 3939 8416 3925 8401 3926 8423
3928 8427 3929 8427 3929 8430 3931 8435
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 7:16 AM EDT, 55 minutes earlier.
Area forecast discussion, Aug 4, 7:16 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 716 AM EDT TUE AUG 4 2009 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL SWING THROUGH THE UPPER GREAT LAKES THROUGH WEDNESDAY...SENDING A COLD FRONT INTO THE OHIO VALLEY ON WEDNESDAY NIGHT. A LARGE UPPER LEVEL RIDGE WILL BUILD INTO THE THE EASTERN US BY THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ELEVATED SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE CWA IN RESPONSE TO A WEAK MIDLEVEL DISTURBANCE AND A DEVELOPING LOW LEVEL JET. ELEVATED CAPE VALUES AROUND 2500 J/KG AND MODEST 0-6 KM SHEAR AROUND 30 KT MAY ALLOW SOME OF THESE STORMS TO PRODUCE MARGINALLY SEVERE HAIL...ESPECIALLY IF ANY OF THE HIGH 0-3 KM HELICITY IS REALIZED AND ALLOWS THE STORMS TO ROTATE. LLJ WILL WEAKEN LATER THIS MORNING WHICH MAY ALLOW STORMS TO WEAKEN IN INTENSITY FOR A BIT...HOWEVER...AIRMASS WILL QUICKLY AND STRONGLY DESTABILIZE BY LATE MORNING AND WILL FAVOR STRONG UPDRAFTS AND THE POTENTIAL FOR DAMAGING WINDS AND SEVERE HAIL. WHILE MODELS ARE OVERDOING THE DEGREE OF INSTBY...UPPER 60S AND LOW 70S DEWPOINTS ARE WORKING THEIR WAY UP THE OHIO RIVER AND WILL LIKELY SPREAD INTO THE CWA LATER ON...SO CAPE VALUES OF AT LEAST 3000 J/KG SEEM LIKELY LATER TODAY. WILL NEED TO WATCH TRENDS CLOSELY AS LATEST RUNS OF THE NAM AND RUC ARE SHOWING STRONGER 500-HPA WINDS THAN PREVIOUSLY FORECAST FOR LATER TODAY. IF THESE MODELS ARE CORRECT...THIS WOULD LEAD TO INCREASED DEEP LAYER SHEAR AND THE THREAT FOR A MORE ORGANIZED SEVERE WEATHER EVENT THIS AFTERNOON. SEVERAL WEAK UPPER IMPULSES WILL KEEP THE THREAT FOR SCATTERED SHOWERS AND STORMS AROUND THROUGH MUCH OF THE DAY FOR THE ENTIRE AREA. HOWEVER...MAIN FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY WILL BE ASSOCIATED WITH A STRONGER SHORTWAVE...CURRENTLY RESPONSIBLE FOR A FEW CONVECTIVE COMPLEXES OVER THE CENTRAL PLAINS. THIS ACTIVITY WILL SPREAD SOUTHEAST LATER TODAY...WITH THE POSSIBILITY OF AN ORGANIZED CONVECTIVE COMPLEX AFFECTING THE SOUTHWEST PORTIONS OF THE CWA LATER THIS AFTERNOON AND THIS EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... COMPLEX PATTERN WILL CONTINUE INTO WEDNESDAY AS SEVERAL DISTURBANCES MOVE OVERHEAD WITHIN NORTHWESTERLY FLOW ALOFT...AND A COLD FRONT SAGS SOUTHWARD INTO NORTHERN PORTIONS OF THE CWA. THIS WILL KEEP CHANCES FOR CONVECTION CONFINED TO MAINLY THE SOUTHERN HALF OF THE CWA ON WEDNESDAY. MAINTAINED LOW CHANCE TO SLIGHT CHANCE POPS ACROSS THE SOUTHERN HALF OF THE CWA WEDS NIGHT AND THURS AS FRONT HANGS AROUND THE AREA AND DISTURBED NORTHWESTERLY FLOW ALOFT CONTINUES. CONDITIONS WILL DRY OUT THURS NIGHT. STAYED CLOSER TO COOLER MET NUMBERS THROUGH THE PERIOD...IF NOT A DEGREE OR TWO COOLER. && .LONG TERM /FRIDAY THROUGH MONDAY/... TRENDED TOWARD THE 06Z GFS FOR EXTENDED PERIOD. BEGINNING OF EXTENDED PERIOD WILL SEE A TROUGH OVER NORTHEAST. THIS TROUGH WILL MOVE EAST AS A 500MB HIGH PRESSURE RIDGE BUILDS INTO THE OHIO VALLEY REGION SATURDAY. THE HIGH PRESSURE RIDGE WILL PERSIST THROUGH THE WEEKEND AND BEGIN TO FLATTEN OUT ON MONDAY BRINGING A MORE ZONAL FLOW TO THE REGION. AT THE SURFACE A STATIONARY FRONT LOCATED JUST SOUTH OF THE OHIO RIVER FRIDAY WILL DRIFT NORTHEAST AS A WARM FRONT SATURDAY AND SUNDAY. JUST ENOUGH INSTABILITY AND MOISTURE WILL BE PRESENT TO KEEP AT LEAST LOW CHANCES OF MAINLY DIURNAL SHOWERS AND THUNDERSTORMS THROUGHOUT MUCH OF THE EXTENDED. AT THIS TIME THE DRIEST DAY LOOKS TO BE SUNDAY..BUT SOME DIFFERENCE IN TIMING OF SYSTEMS IS STILL SEEN IN MODELS. BELIEVE MONDAY WILL HAVE BETTER CHANCE OF PRECIPITATION AS 500 MB FLOW BECOMES MORE ZONAL AND TROUGH MOVES THROUGH THE OHIO VALLEY REGION. AS THE UPPER RIDGE BUILDS INTO THE OHIO VALLEY REGION OVER THE WEEKEND ...TEMPERATURES WILL WARM. HIGH TEMPERATURES IN THE UPPER 80S TO NEAR 90 ARE EXPECTED AT MANY LOCATIONS BY SATURDAY AND SUNDAY. && .AVIATION /11Z TUESDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS PUSHING SLOWLY SOUTHEAST ACROSS THE AREA EARLY THIS MORNING AND THEY SHOULD CONTINUE TO AFFECT THE TAF SITES FOR THE FIRST HOUR OR TWO OF THE PERIOD. THINK WE MAY THEN SEE A BIT OF A LULL BEFORE THINGS GET GOING AGAIN LATER THIS AFTERNOON. STRONG INSTABILITY IS FORECAST TO DEVELOP THIS AFTERNOON ACROSS THE REGION. SERIES OF WEAK MID LEVEL SHORT WAVES ARE FORECAST TO MOVE ACROSS THE REGION THROUGH THE TAF PERIOD. THE COMBINATION OF THE MID LEVEL FORCING AND SOME DECENT INSTABILITY WILL LEAD TO A THREAT FOR SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE TAF PERIOD. WILL GO AHEAD AND COVER THE CHANCE FOR THIS AFTERNOON INTO THIS EVENING WITH A VCSH/CB. AFTER THAT WILL LEAVE MENTION OUT OF THE TAFS BUT POSSIBILITY WILL EXIST FOR SOME ADDITIONAL THUNDERSTORMS OVERNIGHT. OUTLOOK...A CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAWBLITZEL NEAR TERM...HAWBLITZEL SHORT TERM...HAWBLITZEL LONG TERM...PARKER AVIATION...JGL
Hazardous weather outlook, Aug 4, 4:58 AM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 458 AM EDT TUE AUG 4 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-050900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 458 AM EDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. WITH A VERY HUMID AND UNSTABLE AIRMASS IN PLACE...SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 4, 5:06 AM EDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM HAIL GREENS FORK 39.89N 85.04W
08/04/2009 E1.00 INCH WAYNE IN TRAINED SPOTTER
HAIL LASTED UP TO 5 MINUTES...SOMEWHAT COVERED THE GROUND
0504 AM HAIL RICHMOND 39.83N 84.89W
08/04/2009 E0.75 INCH WAYNE IN TRAINED SPOTTER
PENNY SIZE HAIL IN DOWNTOWN RICHMOND
&&
HAWBLITZELLocal storm report, Aug 4, 5:17 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
517 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM HAIL 3 E RICHMOND 39.83N 84.83W
08/04/2009 E1.00 INCH WAYNE IN TRAINED SPOTTER
&&
HAWBLITZELLocal storm report, Aug 4, 5:23 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
523 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM HAIL ENGLEWOOD 39.86N 84.31W
08/04/2009 E0.75 INCH MONTGOMERY OH PUBLIC
&&
HAWBLITZELSpecial weather statement, Aug 4, 6:08 AM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 608 AM EDT TUE AUG 4 2009 OHZ060-061-041045- MONTGOMERY OH-PREBLE OH- 608 AM EDT TUE AUG 4 2009 ...A STRONG THUNDERSTORM WILL AFFECT PREBLE AND MONTGOMERY COUNTIES THROUGH 645 AM EDT... AT 605 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF THUNDERSTORMS ACROSS EASTERN PREBLE AND WESTERN AND SOUTHERN MONTGOMERY COUNTIES...MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH IN DIAMETER. LOCATIONS IMPACTED INCLUDE... GRATIS...TROTWOOD...NORTHRIDGE...WEST CARROLLTON...MORAINE... MIAMISBURG AND DAYTON. IN ADDITION...BROOKVILLE...NEW LEBANON...FARMERSVILLE...FORT MCKINLEY...SHILOH...DREXEL AND GERMANTOWN ARE NEAR THE PATH OF THESE STORMS. FREQUENT AND VERY DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Aug 4, 7:29 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
729 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM HAIL 4 ESE LEBANON 39.41N 84.15W
08/04/2009 E1.00 INCH WARREN OH LAW ENFORCEMENT
NEAR MILE MARKER 32 ON INTERSTATE 71.
&&
HATZOSSpecial weather statement, Aug 4, 7:40 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 740 AM EDT TUE AUG 4 2009 KYZ092-093-OHZ073-077>082-041215- CAMPBELL KY-KENTON KY-CLERMONT OH-HAMILTON OH-HIGHLAND OH-BROWN OH- ROSS OH-PIKE OH-ADAMS OH- 740 AM EDT TUE AUG 4 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ADAMS... WESTERN PIKE...SOUTHWESTERN ROSS...BROWN...HIGHLAND...EASTERN HAMILTON...CLERMONT...KENTON AND CAMPBELL COUNTIES THROUGH 815 AM EDT... AT 737 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM DEER PARK TO BUFORD TO 6 MILES SOUTH OF SOUTH SALEM...MOVING SOUTH AT 25 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. LOCATIONS IMPACTED INCLUDE... BAINBRIDGE...NORWOOD...MARIEMONT...MARSHALL...WILLIAMSBURG... SARDINIA...MOUNT ORAB AND BATAVIA. IN ADDITION...PERINTOWN...BERRYSVILLE...SUMMERSIDE...FAIRFAX... MOWRYSTOWN...WILLOWVILLE...NEWTOWN AND DRY RUN ARE NEAR THE PATH OF THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:44 AM EDT | Severe Thunderstorm Warning | ILN | Preble | 61 min |
| Aug 4, 4:47 AM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery, Preble | 58 min |
| Aug 4, 5:16 AM EDT | Areal Flood Advisory | ILN | Preble | 2 hr |
| Aug 4, 5:38 AM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 52 min |
| Aug 4, 6:15 AM EDT | Areal Flood Advisory | ILN | Montgomery, Preble | 3 hr |
| Aug 4, 6:28 AM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Warren | 47 min |
| Aug 4, 7:09 AM EDT | Areal Flood Advisory | ILN | Butler, Clinton, Montgomery, Preble, Warren | 3 hr |
| Aug 4, 8:20 AM EDT | Areal Flood Advisory | ILN | Adams, Brown, Clermont, Clinton, Highland | 3 hr |
| Aug 4, 8:42 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 19 min |
| Aug 4, 9:31 AM EDT | Severe Thunderstorm Warning | ILN | Butler | 29 min |
| Aug 4, 9:49 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 26 min |
| Aug 4, 11:11 AM EDT | Flash Flood Watch | ILN | Adams, Brown, Butler, Clermont, Clinton, Fayette and 9 more | 16 hr |
| Aug 4, 5:22 PM EDT | River Flood Advisory | ILN | Hamilton | 36 hr |
Nearby
Flash Flood Warnings in Ohio, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.